Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 80, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 14, 2020, 3:11 PM EDT. It took effect at Oct 14, 2020, 8:00 PM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 3:11 PM EDT (19:11 UTC)
- In effect from
- Oct 14, 2020, 8:00 PM EDT
- Expired
- Oct 16, 2020, 3:36 PM EDT
- In force
- 44 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
869 WHUS71 KCLE 141911 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 311 PM EDT Wed Oct 14 2020 LEZ142>145-150315- /O.NEW.KCLE.SC.Y.0080.201015T0000Z-201015T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 311 PM EDT Wed Oct 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...From 8 PM this evening to 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-150315- /O.NEW.KCLE.SC.Y.0080.201015T0300Z-201016T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 311 PM EDT Wed Oct 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...From 11 PM this evening to 11 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
9 follow-up statements
761 WHUS71 KCLE 150205 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1005 PM EDT Wed Oct 14 2020 LEZ142>145-151015- /O.CON.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 1005 PM EDT Wed Oct 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 5 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-151015- /O.CON.KCLE.SC.Y.0080.201015T0300Z-201016T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1005 PM EDT Wed Oct 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 11 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
227 WHUS71 KCLE 150742 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 342 AM EDT Thu Oct 15 2020 LEZ146>149-151545- /O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 342 AM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142>145-151545- /O.CON.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 342 AM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots with gusts up to 30 knots. Waves 1 to 3 feet around and west of The Islands. Waves 2 to 5 feet east of the Islands. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Avon Point OH. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
778 WHUS71 KCLE 151045 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 645 AM EDT Thu Oct 15 2020 LEZ142>144-151145- /O.CAN.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 645 AM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions are no longer hazardous to small craft. $$ LEZ146>149-151845- /O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 645 AM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest to west winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145-151845- /O.CON.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 645 AM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest to west winds 15 to 20 knots with gusts up to 30 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
926 WHUS71 KCLE 151451 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1051 AM EDT Thu Oct 15 2020 LEZ146>149-152300- /O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1051 AM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145-152100- /O.CON.KCLE.SC.Y.0080.000000T0000Z-201015T2100Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 1051 AM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
606 WHUS71 KCLE 151933 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 333 PM EDT Thu Oct 15 2020 LEZ145-160300- /O.EXT.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 333 PM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion to Avon Point OH. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146>149-160300- /O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T0300Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 333 PM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point OH to Ripley NY. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
005 WHUS71 KCLE 160149 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 949 PM EDT Thu Oct 15 2020 LEZ145>149-160800- /O.EXT.KCLE.SC.Y.0080.000000T0000Z-201016T0800Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 949 PM EDT Thu Oct 15 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Winds becoming west to northwest at 15 to 20 knots late this evening, with waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Vermilion OH to Ripley NY. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
802 WHUS71 KCLE 160757 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 AM EDT Fri Oct 16 2020 LEZ145-160900- /O.CAN.KCLE.SC.Y.0080.000000T0000Z-201016T0800Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- 357 AM EDT Fri Oct 16 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished below Small Craft Advisory. $$ LEZ148-149-161600- /O.EXT.KCLE.SC.Y.0080.000000T0000Z-201016T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 AM EDT Fri Oct 16 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake to Conneaut OH and nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146-147-161400- /O.EXT.KCLE.SC.Y.0080.000000T0000Z-201016T1400Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 357 AM EDT Fri Oct 16 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Avon Point to Willowick OH and nearshore waters of Lake Erie from Willowick to Geneva-on-the Lake OH. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
868 WHUS71 KCLE 161408 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1008 AM EDT Fri Oct 16 2020 LEZ146-147-161515- /O.EXP.KCLE.SC.Y.0080.000000T0000Z-201016T1400Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 1008 AM EDT Fri Oct 16 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished across the western portions of the lake and therefore the threat for hazardous conditions on the lake has diminished. The small craft advisory has been allowed to expire. $$ LEZ148-149-162000- /O.CON.KCLE.SC.Y.0080.000000T0000Z-201016T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1008 AM EDT Fri Oct 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet subsiding to 1 to 3 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake to Conneaut OH and nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
452 WHUS71 KCLE 161936 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 336 PM EDT Fri Oct 16 2020 LEZ148-149-162045- /O.CAN.KCLE.SC.Y.0080.000000T0000Z-201016T2000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 336 PM EDT Fri Oct 16 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds continue to diminish on the lake and therefore the small craft advisory has been cancelled. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 1:52 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 14, 1:52 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 152 PM EDT Wed Oct 14 2020 .SYNOPSIS... A ridge will expand north into the region today. Low pressure will track north of the Great Lakes tonight and will lift a warm front north across the area this afternoon. The low will slide a cold front east across the area on Thursday. && .NEAR TERM /THROUGH THURSDAY/... High clouds continue to move east across the area at this time and there are patches dense enough to block the sun while other areas a thin or allow breaks to occur. They are struggling to advance east over the top of the upper level ridge and will rely on upper level trough axis to shift further east this evening. Otherwise, temperatures are going to struggle to reach forecast max for this afternoon. Will bump temperatures down a bit for highs this afternoon. Upper level shortwave trough will shift east of the area this afternoon allowing upper level ridge to build east into the area. Another vigorous positive vorticity maximum will move east over the area along with surface low pressure that will move through the northern Great Lakes and central Ontario, Canada Thursday. The low pressure system will result in a low level jet maxima just ahead of the cold front resulting in increased surface winds this evening into tonight. Otherwise, as front approaches Thursday, winds should diminish before the wind shift. Moisture associated with the front will support the development of showers across the area similar to the last cold front the other night. Looking a chance POPs increasing to likely from west to east across the area. Overnight lows should be a bit warmer as warm air advection takes place during the night. Highs tomorrow will be in the middle 60s east half to lower 60s west half. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Cyclonic southwesterly to westerly flow aloft associated with a longwave trough resides over our CWA Thursday night through Friday. At the surface, a high pressure ridge builds from the west and southwest. However, scattered rain showers will end from west to east as an ana-front-type cold front continues to push eastward and farther away from our region. Despite cold air deepening over Lake Erie, significant vertical shear and strong dry air advection in the low-levels are now expected to prevent the development of lake effect precip; a significant change in the forecast from 24-hours ago. Thursday night's lows should reach the upper 30's to lower 40's for most, but mid to upper 40's are expected along and very near the Lake Erie shore. Friday afternoon's highs should reach the upper 40's to mid 50's. On Friday night, a shortwave disturbance rounding the base of the longwave trough should lift northeastward and away from our CWA. Behind the disturbance, a shortwave ridge should build eastward on Saturday and be followed by a shortwave trough advancing from the Upper Midwest to Great Lakes Saturday night. At the surface, the high pressure ridge should continue building from the west and southwest Friday night through Saturday. By Saturday night, this ridge should begin exiting our CWA to the east as a low-level warm air advection regime takes hold. Odds favor fair weather through the period. Of note, dry low-level air is expected to prevent the formation of lake effect precip Friday night through Saturday night despite relatively-cold air streaming across the lake. Friday night's lows should reach the low to mid 30's across much of the CWA. However, lows in the upper 30's to lower 40's should occur along and very near the lakeshore. Light winds and relatively-clear skies should promote frost formation inland from Lake Erie. Saturday afternoon's highs should reach the 50's. Overnight lows should reach the mid 30's to upper 40's Saturday night. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Forecast uncertainty is still high for this period as large discrepancies exist between the 00Z/Wed deterministic ECMWF and GFS. However, the latest ensemble mean 500 mb heights from the EPS and GEFS appear to be more in line with the deterministic ECMWF. Thus, this portion of the forecast leans more on the ECMWF than GFS. Given the above, cyclonic westerly to southwesterly 500 mb flow and embedded shortwave disturbances may affect our CWA as we remain sandwiched between a longwave trough axis to our west and a longwave ridge axis to our east. At the surface, a cold front may enter portions of our CWA from the northwest Sunday and then stall near the southern shore of Lake Erie Sunday night as a surface low deepens over the southern Great Plains. The front may then lift northward as a warm front Monday and be followed by a west-to-east cold frontal passage Tuesday as the surface low advances northeastward toward Quebec. Periods of rain showers are possible, especially Sunday night through Tuesday due, in part, to isentropic lift aloft associated with a southerly low-level return flow of moist air from the Gulf of Mexico. Somewhat milder temperatures are anticipated, with daytime highs in the 50's or 60's and overnight lows mainly in the 40's. && .AVIATION /18Z Wednesday THROUGH Monday/... Mainly high clouds moving east across the area at this time in association with a weak warm front. The high clouds will shift to the east overnight. Then, a cold front will approach from the west in association with low pressure that will move northeast through the northern Great Lakes. The cold front is expected to move east into the area Thursday afternoon. A low level jet will move into the region this evening and allow winds at the surface to increase to 15 to 25 knots this evening into the overnight hours. As front approaches, winds should diminish slightly tomorrow. Introducing VCSH over the area with the front late in the forecast period; except rain at CLE after 18z. Outlook...Non-VFR possible Thursday night and again Monday afternoon. && .MARINE... An eastward-moving cold front should exit the central and eastern basins by daybreak. 10 to 20 knot southwesterly winds veer to northwesterly with the passage of this front. As a high pressure ridge builds behind the front and precedes the approach of a warm front, winds should back from northwesterly to southeasterly by nightfall and trend about 10 to 20 knots. The Small Craft Advisory from Vermilion to Ripley remains in effect until 10 AM EDT this morning since 3 to 6 foot waves should lower to 3 feet or less in the nearshore waters. Southeasterly winds veer to southwesterly tonight and increase to 15 to 25 knots as the warm front sweeps northeast across the lake. Another Small Craft Advisory will likely be needed, primarily for winds, since a short fetch should limit wave heights in our nearshore zones. Unsettled marine conditions will likely persist on Thursday as a cold front sweeps eastward across the lake, causing enhanced southwesterly winds to shift to westerly and larger waves to advance into nearshore zones. Winds should ease gradually and waves should subside Thursday night through Saturday as a high pressure ridge builds eastward. Enhanced southerly to southwesterly winds are expected Saturday night into Sunday as the ridge shifts eastward, ahead of a cold front approaching the lake from the west and northwest. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Lombardy SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...Lombardy MARINE...Jaszka
Hazardous weather outlook, Oct 14, 4:56 AM EDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 456 AM EDT Wed Oct 14 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-150900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 456 AM EDT Wed Oct 14 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.